News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: After Emergency Contraception:period or implantation or...?


 NoraS - Mon Mar 01, 2010 11:22 pm

My boyfriend and I were together February 21st...his penis was near the opening of my vagina, but he never actually penetrated me without a condom (and even then for only a second or two). I thought that was the last day of my period, but by Tuesday I thought I might be ovulating (thicker stretchy mucus, but with brown traces and light blood). I know this isn't as common, but my periods are usually very irregular. Worried about the possibility of becoming pregnant from precum, I took NextChoice, just in case. This would have been Tuesday night.

This week I've had a cold, and beginning on Thursday or Friday (25th or 26th), I had abdominal pain, which I associated with being sick. Earlier in the week it seemed to be mostly around my left side, above my navel, and sometimes up toward my rib cage. The pain continued, but today it feels more like my normal cramps, only a little higher (the same height as my navel or just below it) and mostly on my left side. I have been bleeding a little since this morning.....but it's red blood (more than the spotting earlier in the week) with a little brown and some stretchy or thin mucus. I use a DivaCup, so I would estimate I've lost around 3-4ml of blood today. I've been really moody the past few days, but I'm not sure if it's due to hormones or to stress (or both). I'm not sure if this is related to ovulation (which I didn't think would happen so soon after EC), spotting due to EC, implantation, or something entirely different.

I'm concerned about pregnancy, though I realize it's unlikely, and after several days of this I'm mostly wondering why my body is acting so strangely, or what it indicates? Also, what should I be watching for/doing in the next couple of weeks?
 Debbie Miller, RN - Thu Mar 04, 2010 8:26 pm

User avatar Hello,
I don't think you are pregnant but the hormones associated with emergency contraception are strong and they often throw off a woman's cycle. It can take a little while for a normal pattern to resume. I suspect this is the cause of the different type menses you are having. I would not worry about it. It will probably be fine in a few weeks. If any other strange symptoms develop, signs of infection or excessive bleeding, see your doctor.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here